Identification and estimation of polynomial errors-in-variables models

Jerry A. Hausman, Whitney K. Newey, Hidehiko Ichimura, James L. Powell

Research output: Contribution to journalArticle

80 Scopus citations

Abstract

Methods of estimation of regression coefficients are proposed when the regression function includes a polynomial in a 'true' regressor which is measured with error. Two sources of additional information concerning the unobservable regressor are considered: either an additional indicator of the regressor (itself measured with error) or instrumental variables which characterize the systematic variation in the true regressor. In both cases, estimators are constructed by relating moments involving the unobserved variables to moments of observables; these relations lead to recursion formulae for computation of the regression coefficients and nuisance parameters (e.g., moments of the measurement error). Consistency and asymptotic normality of the estimated coefficients is demonstrated, and consistent estimators of the asymptotic covariant matrices are provided.

Original languageEnglish (US)
Pages (from-to)273-295
Number of pages23
JournalJournal of Econometrics
Volume50
Issue number3
DOIs
StatePublished - Dec 1991
Externally publishedYes

ASJC Scopus subject areas

  • Economics and Econometrics

Fingerprint Dive into the research topics of 'Identification and estimation of polynomial errors-in-variables models'. Together they form a unique fingerprint.

  • Cite this